MAUDE Adverse Event Report: MICROVENTION, INC BOBBY 8F; CATHETER, PERCUTANEOUS

MICROVENTION, INC BOBBY 8F; CATHETER, PERCUTANEOUS
Model Number BOB-895
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Obstruction/Occlusion (2422); Embolism/Embolus (4438)
Date of Event 03/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation findings: items returned: n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformance's.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications: potential complications include but are not limited to: vessel or aneurysm perforation, vasospasm, hematoma at the site of entry, embolism, ischemia, intracerebral/intracranial hemorrhage, pseudoaneurysm, seizure, stroke, infection, vessel dissection, thrombus formation, and death.Precautions: after balloon preparation for use and prior to use, re-inflate to nominal volume and inspect for any irregularities or damage.Do not use if any inconsistencies are observed.The balloon guide catheter has a lubricious surface and should be hydrated in saline solution for at least 10 seconds prior to use.Once the balloon guide catheter is hydrated, do not allow it to dry.Exercise care in handling the balloon catheter to reduce the chance of accidental damage.Take precaution when navigating the balloon guide catheter in tortuous vasculature to avoid damage.Avoid advancement or withdrawal against resistance until the cause of resistance is determined.Presence of calcifications, irregularities or existing devices may damage the balloon guide catheter and potentially affect its insertion or removal.Excessive torque applied with a syringe might result in damage to the hub assembly.Directions for use (refer to diagram for reference) 1.Attach a rotating hemostatic valve (rhv) to the working lumen of the balloon guide catheter.Set up a continuous saline flush line and connect it to the sidearm of the rhv.2.Insert a select catheter with guidewire into the working lumen of the balloon guide catheter.3.Ensure the balloon is fully deflated and advance a peel-away sheath over the balloon portion of the balloon guide catheter.4.Insert the guidewire/select catheter/balloon guide catheter system into the introducer sheath using the peel-away sheath.Insert peel-away sheath into the introducer sheath until it meets resistance.5.Advance the guidewire/select catheter/balloon guide catheter system to the desired location in the vasculature using fluoroscopic visualization.Warning: do not advance the balloon guide catheter or guidewire against resistance.If resistance is felt, assess the source of resistance using fluoroscopic means.6.Retract peel-away sheath from introducer hub and peel off of the balloon guide catheter.7.If using a clot retrieval device, remove any loading acquired during tracking of balloon guide catheter if needed.Slowly inflate the balloon until the desired diameter is achieved.Turn off the stopcock towards balloon guiding catheter hub.Follow the clot retrieval device instructions for use to apply aspiration using a syringe as required.Warning: do not exceed the maximum recommended inflation volume as balloon rupture may occur.Warning: always inflate and deflate the balloon while visualizing under fluoroscopy to ensure patient safety.Warning: do not exceed -28 inhg during aspiration note: if withdrawal of clot retrieval device and microcatheter into balloon guide catheter is difficult, deflate balloon and under aspiration of balloon guide catheter working lumen, simultaneously withdraw balloon guide catheter, microcatheter and clot retrieval device as a unit through introducer sheath.Remove introducer sheath if necessary.Investigation conclusion: the physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.H3 other text : device location is unknown, per the clinical trial protocol, the devices are not tracked and are thus not available for return and investigation.
 
Event or Problem Description
As reported through the clinical study sofast / restore: date of original surgery: on (b)(6) 2024.At the conclusion of the initial index stroke thrombectomy, there was suggestion of a small dissection flap in the cervical left ica at the site of the balloon guide catheter position, but it did not persist.Approximately 8 hours later patient had a witnessed abrupt loss of right arm strength.Repeat cta demonstrated a re-occlusion of the originally recanalized left mca with a new left cervical ica dissection.This was treated with a repeat thrombectomy with tici 3 reperfusion and the cervical right ica required stenting.Neurological change on (b)(6) 2024, evolving left mca territory infarction treated with intervention of thrombectomy and stenting (thrombectomy) - resolved with sequelae on (b)(6) 2024.Additional information reported by the clinical site notes the patient died on (b)(6) 2024 due to concurrent condition of cardiac arrest.Subject was a 52 year old male with medical history hypertension, hyperlipidemia.Patient presented on (b)(6) 2024 (post operative day 13) to emergency department with cardiopulmonary arrest.Approximately 1 hour prior to arrival, the patient had atrial fibrillation with rvr maximally, 45 minutes prior to arrival became unresponsive and has found them pulses.En route, the patient was given 9 rounds epinephrine, intubated, left humeral io was placed, and the patient was in v-tach, pea., asystole without rosc obtained.Cpr continued for multiple rounds, but subject died same day on (b)(6) 2024.Please note the re-occlusion with intervention will be reported on as it is deemed possibly related to the study device and initial thrombectomy.It was determined the subsequent death on (b)(6) 2024 is related to the patient¿s concurrent condition/treatment / cardiac arrest and considered not due to the device.
 
Additional Manufacturer Narrative
B5 and d11 updated as additional information was received.H6 codes updated the new information does not have any impact on the other data submitted on earlier reports.The h6 codes were updated and h10 investigation results remain unchanged and stand as previously submitted.
 
Event or Problem Description
Additional information was provided that is to be added to previous submission.Information received notes the following: event summary : during the original procedure on (b)(6) 2024, there was thrombus seen distal in two mca m2 branches following successful thrombectomy of the mca m1 occlusion.This may have represented pre-existing thrombus of fragmentation of the original mca m1 thrombus.This distal mca m2 branch thrombus was treated with two additional passes with a stent-retriever during the original thrombectomy.Event name : distal emboli event : neurological severity : mild sae? : no uade / usade? : no intervention - specify : continued thrombectomy passes.Outcome - ae : resolved without sequelae date of resolution : on (b)(6) 2024 related to: initial thrombectomy clarification received notes the site updated the distal emboli is possibly related to sofia and bobby balloon guide catheter, sofia device remains as concomitant device.
 
Additional Manufacturer Narrative
B5 updated as additional information was received.The new information does not have any impact on the other data submitted on earlier reports.The h6 codes and h10 investigation results remain unchanged and stand as previously submitted.
 
Event or Problem Description
Additional information was provided that is to be added to previous submission.Information received notes the following: the event was reviewed by independent reviewing committee (cec) on 31-jul-2024 and was adjudicated as not a study defined ae.Based on cec review the distal mca m2 branch thrombus can not considered as an adverse event ¿distal emboli¿, as it occurred during initial index thrombectomy and was treated with two additional passes with a stent-retriever during the original thrombectomy.No other information was received.

Brand Name
BOBBY 8F
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19198633
Report Number2032493-2024-00333
Device Sequence Number18046491
Product Code DQY
UDI-Device Identifier00842429108543
UDI-Public(01)00842429108543(11)221031(17)250930(10)0000276973
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K193607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberBOB-895
Device Lot Number0000276973
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer05/08/2024
07/31/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date05/23/2024
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOFIA, DETAILS UNKNOWN
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexMale